# SDR 2005FA0001591

- Difficulty date: November 28, 2005
- Submitted: December 16, 2005
- Operation: General aviation
- Aircraft: N199WA
- Make and model: Beech B-99
- Aircraft serial: U154
- Engine: Pwa PT6A28
- Propeller: Hartzl HCB3TN3
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Motor
- Part number: 1153800025
- Condition: Inoperative
- Location: Landing Gear
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

AFTER DEPARTING, PILOT, SELECTING GEAR UP.  AFTER THIS THE PILOT NOTED A STRONG ELECTRICAL BURNING SMELL.  THE PILOT ELECTED TO RETURN TO DEPARTURE.  ON VERY SHORT FINAL APPROACH, THE PILOT NOTED THE GEAR WAS NOT FULLY LOCKED INTHE DOWN POSITION AS INDICATED BY THE GEAR HANDLE LIGHTS AND INITIATED A GO AROUND AND DECLARED AN EMERGENCY.  BY THAT TIME THE BURNING SMELL HAS DISIPATED SOMEWHAT.  THE PILOT THEN HAND-PUMPED THE GEAR DOWN AND LANDED WITHOUT INCIDENT.  A MAINTENANCE EVALUATION REVEALED THE HYDRAULIC MOTOR THAT DRIVEWS THE GEAR HAD FAILED RESULTING IN THE BURNING SMELL. THE MOTOR WAS REPLACED AND THE AIRCRAFT HAS BEEN PLACED BACK IN SERVICE.  (K)
